Mixing Sleeping Pills With Alcohol

Sleeping Pill Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Combining alcohol with any other substance poses potential dangers. Alcohol is classified as a depressant, which is a type of substance that slows down the nervous system and provides well-known side effects such as slurred speech and lack of coordination. Sleeping pills also depress the nervous system and slow down brain function, making alcohol consumption especially dangerous. Sleeping pills and alcohol used simultaneously can lead to some serious side effects. This combination can result in a dangerous blackout, as well as respiratory or heart failure. Always speak to your doctor about how your alcohol consumption may interfere with any prescriptions you are taking. Your sleeping pill prescription should only be used as directed under the care of a licensed physician.
Mixing Sleeping Pills With Alcohol
A sleeping pill is a general term that refers to a group of sedative-hypnotic medications. Sedatives are used to help you get to sleep by slowing down brain function and depressing the nervous system. Sleeping pills work in the brain to cause drowsiness, and this type of medication can be bought over-the-counter or prescribed by a doctor. Benzodiazepines such as Valium and Xanax are popular sedative hypnotics that are typically prescribed for anxiety. These medications also help people fall asleep and achieve better quality sleep. Another grouping of sedative-hypnotics is Barbiturates, which slow your nervous system to sedate. This medication type includes most anesthetics. Always discuss any side effects you experience on a sleeping pill with your doctor. Your doctor will prescribe the sleeping pill they believe will give you the least possibility of adverse side effects.
Consuming alcohol has certain effects on your body, and when used in combination with medication this effects can be intensified. Both alcohol and sleeping pills work as depressants with sedative properties. Drinking alcohol while taking a sleeping pill can lead to your breathing or heart rate slowing to a dangerous — and possibly lethal — rate. Both substances directly affect the nervous system, and this can easily lead to excessive sedation and possible overdose. Sleeping pills used in combination with alcohol has proven to be especially addictive. Reach out for help if you believe your dependence on a sleeping pill has become excessive. This type of medication is intended to be a short-term sleep aid, and you should never increase your dosage without consulting a doctor.    
Mixing Sleeping Pills With Alcohol
Taking a sleeping pill can result in some minor side effects. Common side effects of taking this type of medication include constipation, diarrhea, change in appetite, dizziness, dry mouth, gas, heartburn, headaches, memory loss, weakness or stomach pain. If you experience any more serious symptoms — such as chest pain, trouble breathing, blurry vision, hives or rapid heartbeat — seek medical assistance immediately. You may be experiencing an allergic reaction or an overdose. Never take sleeping pills if you have any medical issues that affect your respiratory system, as this can cause fatal side effects to occur. Only use a sleeping pill for the time prescribed and at the dosage advised by your doctor. The longer you use a sleeping pill, the greater the chances of becoming dependent on the medication or possibly developing a substance use problem. If your regular substance use is getting out of hand, don’t delay in seeking help. Sleeping pill dependence doesn’t have to steal your health or happiness anymore. Visit our website www.TheRecoveryVillage.com or call us toll-free at 855-548-9825 to get started. We are available right now to chat — let us help you get started with sobriety.
Mixing Sleeping Pills With Alcohol
3 (60%) 2 votes